Hope everyone is having a great weekend!
I’ve been wanting to post earlier but the superstitious bone in me made me nervous! It’s been a few days since my first chemo treatment and I still am feeling great!
Last Wednesday I went in to have my first treatment. I felt strong. I felt loved. I felt ready to kick cancers behind. My dad is the strongest I know, so having him by my side for the whole treatment made things a breeze.
After blood work and talking to my oncologist I was off to the treatment room. I’m not going to lie to you guys, I thought the treatment room would be scary. But it wasn’t. It was actually comforting in a way. The positive attitudes around me made me smile. And I had a real joker next to me which made me laugh. He was cracking jokes left and right.
I met my sweet nurse Ashley who was so amazing. She made me feel so at ease. They hooked up the pre meds to my port and just like that the process started. I started out getting a cocktail of nausea meds and steroids. Last she gave me a shot in my stomach that helps prevent nausea for 5 days. Then came the bad boy. The “red devil” they call it.
This medicine is so intense that my nurse Ashley had to push it slowly into my iv, instead of just hooking it up and having it drip. I did not have any weird feelings with it going in but just the fact that she had to really suit up just to give it to me made me a little uneasy. But she was amazing! And 15 min later that red devil was in me and I was on to the other part of the treatment.
The other part of the treatment is called cyclophosphamide. All I know about it is it’s clear. And it took about 30 minutes to administer. Then I was done with the chemo part!
She then put a patch on my stomach called Neulasta. This patch looks like a little robot. It gives you a shot real quick but then it waits 27 hours until the medicine goes in.
The next day I woke up and felt good. Went to work. Accidentally took the sleepy nausea medicine so may have had to take a 30 minute nap during my lunch break. Whoops.
When I got home I was tired but feeling good still!
Then the Neulasta patch started beeping. It was time for it to administer the medicine. It takes 45 minutes to completely go in.
At about 15 minutes my heart started racing. Racing REALLY bad. I set up to take a nausea pill and felt like I may get sick. I went straight to the restroom. The rest is a little fuzzy. I never actually got sick but I laid on the ground and was sweating profusely. I got up and blacked out. Falling forward. So scary. Thank God Ray was here so he came to my rescue. I just laid on the ground while the rest of the medicine continued to go in me. It was a bad hour for sure. I put a heating pad on and fell asleep.
When I woke up the next morning I felt pretty good!
All in all the chemo part hasn’t been bad at all yet. That patch was the worst part.
Ray and I spent the weekend enjoying the sunshine in the park, going out to eat, and taking naps. Oh and obviously watching a lot of Lifetime movies.
I want to thank all of you for reaching out to me! And a special thanks to so many oncology nurses that have reached out. It takes a special person to do that job and I’m so grateful for you all.
Until next time…
9 thoughts on “The Red Devil”
Love you! You’re the best.
Thinking of you and praying that the treatments go by quickly!
Keep fighting! You’re strong and you can do this!
Thank you! 🤗
I start my chemo on May 7. We are getting different cocktails, but I hope mine goes as well as yours. I am a little worried about this patch because I have to have one too. 😳 Continue to be strong and keep up the good fight. You are in my prayers.
You got this! Let me know if you have any questions! And I wouldn’t worry too much about the patch. My reaction was NOT the norm. Just make sure you have someone with you as it’s going in. 💕
LikeLiked by 1 person
Did you ask if that was how the patch is supposed to affect you? (just curious, I have no idea!) Is there anything else you can do to help with that?
So happy, other than that, that this first treatment went so well. You may sail through this. I know people who haven’t had many side effects at all – but everyone is different. With your overall good health, this may well just be a blip on your radar! Let’s keep praying so!